Is it possible for a 16 year old girl to be in the early stages of PD? I'm sixteen years old and my hands and arms shake quite noticably. It's getting increasingly worse and I'm worried I could devolope the disease. My parents tell me that it's simply excess energy since I have ADHD, but I fear it could be more severe.
Its extremely rare clinically but there are also other neurological disabilities as well that could cause that. However, if any medication you take for ADHD can cause temporary movement disorders such as akathesia that could be one cause that's easily treated with a side effect pill. Speak to the doctor or psychiatrist who treats the ADHD and if they can't determine the cause then they would refer you to a neurologist.
I no longer take medication for my ADHD. I feel it is a hinderance to my daily performance overall. But, the side effects of the Ritalin I took was Liver malfunction, so I doubt that's what it is.
I've spoken with my doctor, and she is slightly concerned, only because she can't give me the true origin or reason for my shaking. So, we just deal with it?
I'm just concerned.
Ritalin can cause tardive dyskinesia (a medication induced movement disorder) and that can emerge some time after going off the medication because it can mask it while causing it. Regardless of cause I strongly would suggest that your doctor refer you to a neurologist who is a trained movement disorders specialist and they rule out this neurological disability. Also go through with them any other medications (of any kind) you are on or were on. For more information on this particular topic you could discuss with them google "patient education tardive dyskinesia". If that is diagnosed it is treatable and I could post more information then on what helped me and has helped others...
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.